NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 28, 2016
Erectile Dysfunction (ED)
iam a pharmacist and i want to ask about the possible adverse effect of beta blockers causing erectile dysfunction, specially talking about atenolol in a dose of 25mg, and if this possible side effect could happen at short term or long term treatment..thank you
In my experience, a younger man who starts antihypertensive therapy with monotherapy such as thiazides or beta blockers have a chance of drug-induced erectile dysfunction. Thus, if you fit into this category and your medical condition permits, then ask your doctor to look for an alternate such as a calcium channel blocker or an ace inhibitor. However, you might need a beta blocker for your heart or for other reasons. If so, then you are stuck and will need a PDE5i to restore erections.
Allen D Seftel, MD
Formerly, Professor of Urology
School of Medicine
Case Western Reserve University